I am 18 and For 18 months i've had pretty consistent problems with skin on my face, i've been to 4 doctors and one dermatologist who all suggest that it's either Eczema or Seborheic Eczema (sp?).
i've been given 3 prescription creams over the 18months which are, Daktacort, Elidel and Protopic 0.03%.
The problem is i have redness on both cheeks and the central area of my forehead. The left cheeks is worse as more area of the cheek is affected, the cheek redness is not symmetrical however. The red starts from the temple and leads then to cheek bone area and stops about half an inch before the nose. I also have a mild eczema behind my ears which ive had for years but it only really pops up every now and again and is easy to get rid of (usually by moisturising the area for a day)
The dakatcort only helped once then after it made the skin much worse and made my skin flush for months, Elidel didn't do too much but it gave me burning sensations below the eyes and protopic so far hasn't done much apart from make my skin flush a bit on the face and make me quite heat sensitive.
My skin tends to flare up from stress/anxiety and sometimes goes red for a few seconds after being in a daydream/staring (which is quite strange)
The wierd thing is that my skin isn't dry at all unless i don't moisturize for a week or so, and my skin is fairly smooth and soft to touch, but just doesn't look great at all due to the redness, i am kind of worried that its rosacea, but i only flush/blush due to anxiety of my skin. I feel also it could be a form of allergy due to certain cosmetics such as shampoo or shaving gel etc. but i can't seem to convince my doctor to go through with it
Id also like to add for the past couple of months i've been having diarrhea in the mornings on some occasions randomly, could this be linked with my skin
I can't believe how similar our cases are. My dermo. also perscribed both of those medications but I have not tried them yet. My face flared up after using Neutrogena Acne Face Wash. It had some kind of acne fighting cleanser that really irratated my sensitive skin. I also feel my skin flares up after a stressful/anxiety filled week. I also have the eczema behind my ears and use Triamcinolone Acetonide Ointment (used only for the trunk of the body) but when I use it behind my ears it slowly makes a great recovery with all the pigment.
From the symptoms I would like to rule out the possibility of rosacea. The exact cause of rosacea is not known. The basic process seems to involve dilation of the small blood vessels of the face. It can be due to genetic causes, hormonal problems, the bacteria Helicobacter pylori (that is associated with stomach ulcers), gastrointestinal disease, and medications that cause blood vessels to widen.
Treatment options vary from antibiotic creams, antihistaminics, sun screens to laser treatment. A dermatologist’s evaluation will be the best.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.